Alert archive / Vermont / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 3, 2015, 3:18 PM EDT for Orleans County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 3:18 PM EDT (19:18 UTC)
- Expired
- Aug 3, 2015, 9:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Orleans County, VT
The radar
The Burlington radar (KCXX), 87 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WGUS51 KBTV 031918
FFWBTV
VTC019-040115-
/O.NEW.KBTV.FF.W.0007.150803T1918Z-150804T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ORLEANS COUNTY IN NORTHEASTERN VERMONT...
* UNTIL 915 PM EDT
* AT 317 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES
INDICATE THAT ONE TO TWO INCHES OF RAIN HAVE FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TROY...IRASBURG...COVENTRY...LOWELL...ORLEANS...MORGAN...HOLLAND...
DERBY CENTER...WESTFIELD...JAY...NEWPORT CENTER...BROWNINGTON
VILLAGE...JAY IN FRANKLIN COUNTY...BROWNINGTON...DERBY LINE...NORTH
TROY...WEST CHARLESTON...HOLBROOK BAY...BEEBE PLAIN AND BLACK
ISLAND.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA OVER THE NEXT FEW HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4478 7199 4480 7252 4501 7254 4501 7191
$$
IRL1 follow-up statement
137 WGUS71 KBTV 032134 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 534 PM EDT MON AUG 3 2015 VTC019-032143- /O.CAN.KBTV.FF.W.0007.000000T0000Z-150804T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORLEANS VT- 534 PM EDT MON AUG 3 2015 ...THE FLASH FLOOD WARNING FOR NORTHERN ORLEANS COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4478 7199 4480 7252 4501 7254 4501 7191 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:47 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 12:47 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1247 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA LATER TODAY INTO TONIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS, A FEW OF WHICH COULD BE SEVERE. BEHIND THIS FRONT SEASONABLY COOLER AIR WILL ARRIVE FOR TUESDAY INTO WEDNESDAY, THOUGH WITH A CONTINUED CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. DRIER WEATHER RETURNS FROM THURSDAY ONWARD INTO MUCH OF THE UPCOMING WEEKEND AS TEMPERATURES REMAIN SLIGHTLY BELOW EARLY AUGUST NORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1235 PM EDT MONDAY...GOING FORECAST REMAINS ON TRACK. ONLY MINOR ADJUSTMENTS TO HOURLY TEMPS/DEWPOINTS WITH LATEST UPDATE TO MATCH LATEST OBSERVATIONAL DATA AND TRENDS. SCATTERED SHOWERS SHOWING UP ACROSS NORTHERN NEW YORK AT THIS TIME...WHILE MUCH OF VERMONT CONTINUES TO SEE AT LEAST PARTIAL SUNSHINE. THIS ALLOWING FOR SOME DESTABILIZATION TO OCCUR...WITH SBCAPE VALUES GENERALLY 1000-1500 J/KG FROM CHAMPLAIN VALLEY EAST ACROSS VERMONT...BUT LESS OVER REST OF NORTHERN NEW YORK. EXPECT INCREASED DEVELOPMENT OF SHOWERS/STORMS ACROSS NORTHERN NEW YORK EARLY THIS AFTERNOON...TRANSLATING EAST ACROSS VERMONT MID AFTERNOON THROUGH THIS EVENING. POSSIBILITY OF SOME STORMS BECOMING STRONG TO SEVERE...WITH BEST CHANCE EAST OF THE ADIRONDACKS WHERE INSTABILITY GREATEST. WEAK SURFACE TROUGH AND OUTFLOW BOUNDARIES SHOULD BE MAIN FOCUS FOR CONVECTION THIS AFTERNOON...AS ACTUAL COLD FRONT WILL NOT MOVE THROUGH TILL TONIGHT WESTERN ZONES AND LATE TONIGHT OR TUESDAY EAST. MAX TEMP FORECAST FOR TODAY REMAINS ON TRACK WITH HIGHEST READINGS SOUTHERN/EASTERN VERMONT WHERE SOME VALLEY SPOTS WILL APPROACH 90. EARLIER DISCUSSION FROM 318 AM EDT MONDAY...POTENTIALLY ACTIVE WEATHER IS EXPECTED FOR TODAY AS THE LARGE-SCALE UPPER TROUGH ACROSS CENTRAL CANADA MAKES FURTHER INROADS INTO THE REGION. THIS WILL TAKE THE SHAPE OF A COLD FRONT AND ASSOCIATED 925-850 MB PRE- FRONTAL TROUGH WHICH WILL SWING INTO THE REGION THIS AFTERNOON AND THIS EVENING. WILL CONTINUE THE IDEA OF A FEW OF THE STORMS TRENDING STRONG TO LOCALLY SEVERE FROM MID-AFTERNOON ONWARD INTO EARLY EVENING PER LATEST SPC SWODY1, BUT AS TYPICAL WITH SEVERE WEATHER EPISODES IN OUR REGION IT'S NEVER CLEAR CUT. WORKING IN FAVOR OF MORE ROBUST ACTIVITY WILL BE UPPER DYNAMICAL JET SUPPORT, DECENT LAPSE RATES IN THE MID-LEVELS AND MORE THAN ENOUGH LOW TO MID LEVEL BULK SHEAR. WITH DEWPOINTS RANGING ONLY IN THE UPPER 50S TO LOWER 60S HOWEVER, MODIFIED SOUNDINGS SUGGEST SB CAPE VALUES LIKELY TO RANGE ONLY IN THE 500-1000 J/KG RANGE, PERHAPS SLIGHTLY HIGHER. IN ADDITION UNIDIRECTIONAL TROPOSPHERIC FLOW WILL BE NEARLY PARALLEL TO THE SLOWLY ADVANCING FRONTAL ZONE TO OUR WEST, THUS PVA VALUES WON'T BE THAT GREAT. FINALLY, WE'LL BE DEALING WITH AT LEAST SOME HIGHER LEVEL DEBRIS CLOUDINESS FROM THIS MORNING'S DEEP CONVECTION ACROSS THE GREAT LAKES. WITH ALL OF THAT SAID WE'RE STILL EXPECTING A GENERAL REDEVELOPMENT OF SHOWERS/STORMS THIS AFTERNOON ACROSS NORTHERN NEW YORK WHICH WILL PROGRESS SLOWLY EASTWARD INTO WESTERN VERMONT BY LATE AFTERNOON AND EASTERN VERMONT BY THE EVENING HOURS AS SUGGESTED BY VARIOUS CAM OUTPUT. GIVEN UNIDIRECTIONAL FLOW FIELDS, LINEAR BOWING SEGMENTS SHOULD BE THE PRIMARY CONVECTIVE MODE WITH A FEW DAMAGING WIND GUSTS AND REPORTS OF LARGE HAIL POSSIBLE IN THE 2-10 PM TIME FRAME. HIGHS TODAY WILL REMAIN WARM (80S), ESPECIALLY EAST WHERE A FEW SPOTS MAY NEAR 90F ALONG THE LOWER CT RIVER VALLEY WHERE A GREATER DEGREE OF SUNSHINE SHOULD OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 318 AM EDT MONDAY...EVENING CONVECTION THEN WANES ACROSS OUR EASTERN COUNTIES INTO NH/MA WITH ANY SEVERE THREAT ENDING BEFORE MIDNIGHT. STILL COULD SEE A FEW TAIL-END SHOWERS AS THE ACTUAL FRONTAL BOUNDARY PUSHES INTO THE REGION OVERNIGHT BUT ACTIVITY SHOULD TREND WIDELY SCATTERED AT BEST. LOWS GENERALLY RANGING FROM 55 TO 65 OR VERY CLOSE TO SEASONAL NORMS. BY TUESDAY INTO WEDNESDAY UPPER TROUGH PROGRESSES BODILY EASTWARD AND SAGS SOUTHWARD SLIGHTLY OVER TIME. LATEST MODELS CONTINUE PRIOR TRENDS IN SHOWING ADDITIONAL SHORTWAVE ENERGY PROGRESSING ACROSS THE REGION IN THE DEEP CYCLONIC FLOW ALOFT WITH FAVORABLE ARRIVAL TIMES (FOR SHOWERS/ISOLD THUNDER) DURING THE AFTERNOON HOURS. SCATTERED COVERAGE IS EXPECTED, FOCUSED ACROSS OUR CENTRAL AND NORTHERN COUNTIES WITH NO SEVERE WEATHER EXPECTED. HIGHS SHOULD TREND GRADUALLY COOLER OVER TIME WITH NEAR SEASONAL READINGS IN THE 70S TO AROUND 80 EXPECTED ON TUESDAY, THEN IN THE UPPER 60S TO MID 70S ON WEDNESDAY. OVERNIGHT LOWS GENERALLY IN THE 50S, LOCALLY NEAR 60 ALONG LAKE CHAMPLAIN WHERE WATER TEMPERATURES ARE CURRENTLY IN THE LOWER TO MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 342 AM EDT MONDAY...CYCLONIC FLOW WILL PREVAIL IN THE MEAN FOR THE EXTENDED. THOUGH GENERALLY UNSETTLED, IT'S A MAINLY UNEVENTFUL PERIOD. 1000-500 MB THICKNESS TROUGHING ASSOCIATED WITH THE MEAN TROUGH WILL ALLOW FOR SEVERAL PERIODS OF DIURNAL SHOWERS THROUGH FRIDAY. HOWEVER, NOT LIKELY TO BE A WASHOUT ON ANY PARTICULAR DAY GIVEN AN ABSENCE OF STRONGER SHORTWAVE ENERGY AND SHALLOW MOISTURE DEPTH (PW VALUES UNDER AN INCH). WORTH NOTING THAT RECENT ECMWF SOLUTIONS CONTINUE TO TRY TO BRING NORTH A RATHER STRONG FRONTAL SYSTEM FROM THE MID-ATLANTIC TOWARD OUR SOUTHERN AREAS ON FRIDAY. I'M LARGELY DOWNPLAYING THIS IDEA AS ITS PARENT SHORTWAVE TROUGH LOOKS TO BE SPAWNED FROM CONVECTION OVER THE PLAINS DAYS EARLIER. THERMAL PROFILES ARE QUITE COOL AS 850 MB TEMPS ARE ONLY PROGGED TO BE IN THE +5 TO +8C RANGE, WHICH UNDER PARTIAL SUNSHINE WOULD SUPPORT LOW 70S FOR HIGHS AND LOWS IN THE 40S TO MID 50S. THOSE ARE BELOW EARLY-AUGUST NORMALS BY A FEW DEGREES, THOUGH QUITE COMFORTABLE. THOUGH SATURDAY LOOKS TO BE DRY, A WARM FRONT MOVES IN FROM THE WEST SATURDAY NIGHT/SUNDAY WITH POPS INCREASING TO CHANCE CATEGORY FOR SHOWERS/STORMS. HIGHS WELL INTO THE 70S/NEAR 80 AND LOWS IN THE 50S TO NEAR 60. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... PLEASE SEE EQUIPMENT SECTION BELOW FOR KRUT DATA OUTAGE INFORMATION... THROUGH 12Z TUESDAY...THOUGH VFR WILL PREDOMINATE, EXPECT BRIEF PERIODS MVFR/IFR/LIFR VISIBILITY IN DEVELOPING STRONG TO LOCALLY SEVERE THUNDERSTORMS THIS AFTERNOON/EARLY EVENING. EARLY-MORNING SHOWERS HAVE SINCE DISSIPATED AHEAD OF A PRE-FRONTAL TROUGH AND COLD FRONT. EXPECT RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS BY AFTERNOON, SOME OF WHICH MAY BECOME STRONG TO SEVERE. LOCALIZED TURBULENCE, HEAVY RAINFALL, LIGHTNING AND PERHAPS HAIL ARE IN THE STRONG THUNDERSTORMS. LOOKING AT A 18-01Z TIME WINDOW FOR STRONG THUNDERSTORMS. ACTIVITY DIMINISHES/MOVES EAST THEREAFTER TO VFR BKN CLOUDS INTO THE REST OF THE EVENING. SOUTH WINDS 10-15 KTS AND WILL GUST UP TO 25 KNOTS TODAY DURING THE AFTERNOON. WINDS REMAIN AROUND 10 KTS THIS EVENING. OUTLOOK 12Z TUESDAY THROUGH FRIDAY... 12Z TUESDAY - 12Z THURSDAY...MAINLY VFR...SCT AFTERNOON SHOWERS/THUNDERSTORMS WITH BRIEF MVFR/IFR POSSIBLE. PATCHY IFR IN BR/FG POSSIBLE 06-12Z EACH MORNING, MAINLY AT KMPV/KSLK TERMINALS. 12Z THURSDAY ONWARD...MAINLY VFR AS SURFACE HIGH PRESSURE TRIES TO BUILD IN OVER THE GREAT LAKES REGION. && .MARINE... AS OF 342 AM EDT MONDAY...THE LAKE WIND ADVISORY CONTINUES. SOUTH WINDS HAVE STARTED TO INCREASE TO 15 TO 25 KNOTS AT COLCHESTER REEF AND DIAMOND ISLAND EARLY THIS MORNING. WINDS WILL CONTINUE AT/ABOVE LAKE WIND ADVISORY CRITERIA INTO THE AFTERNOON, THOUGH SHOULD BE ON THE HIGHER END OF THAT RANGE DURING THE MORNING HOURS. WAVES WILL BE AROUND 2-3 FT HIGHEST IN BROAD-LAKE AREAS EXPOSED TO THE SOUTH. IN ADDITION...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE FORECAST MONDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH SIGNIFICANTLY REDUCED VISIBILITIES, GUSTY WINDS, FREQUENT LIGHTNING AND HAIL. PLEASE REMAIN WEATHER AWARE IF PLANNING TO BE OUT ON THE LAKE MONDAY. && .EQUIPMENT... AWOS OBSERVATIONAL DATA FROM THE RUTLAND/SOUTHERN VERMONT REGIONAL AIRPORT (KRUT) REMAIN UNAVAILABLE AT THIS TIME. FOR AVIATION PARTNERS CURRENT OBSERVATIONS MAY BE ACCESSED VIA TELCO. PLEASE REFERENCE FAA KRUT NOTAM 07/007 FOR MORE INFORMATION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG/RJS SHORT TERM...JMG LONG TERM...LOCONTO AVIATION...LOCONTO MARINE...LOCONTO/MUCCILLI EQUIPMENT...JMG
Hazardous weather outlook, Aug 3, 3:23 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 AM EDT MON AUG 3 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-040730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 323 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER OR LARGE HAIL ONE INCH IN DIAMETER OR LARGER. PERSISTENT HEAVY DOWNPOURS WITH A FEW OF THE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING IN SOME LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
In the hours before
Special weather statement, Aug 3, 2:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT MON AUG 3 2015
VTZ007-010-031845-
CALEDONIA-ORANGE-
221 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE AND SOUTHERN
CALEDONIA COUNTIES...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAVERHILL...OR 16
MILES EAST OF CHELSEA...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...BRADFORD...CORINTH...TOPSHAM...NEWBURY...TOPSHAM FOUR
CORNERS...PIERMONT...RYEGATE...WELLS RIVER...SOUTH RYEGATE...RYEGATE
CORNER...SOUTH CORINTH...EAST CORINTH...BEDELL BRIDGE STATE PARK...
BOLTONVILLE...SOUTH NEWBURY...BRADFORD CENTER...WEST NEWBURY AND
NEWBURY CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4409 7205 4408 7204 4406 7207 4403 7208
4399 7212 4397 7211 4397 7210 4395 7211
4405 7230 4426 7206 4424 7205 4419 7207
4413 7203 4411 7206 4410 7205 4410 7203
4409 7203
TIME...MOT...LOC 1820Z 220DEG 30KT 4406 7214
IRLSpecial weather statement, Aug 3, 2:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT MON AUG 3 2015
VTZ009-018-031915-
EASTERN ADDISON-WESTERN ADDISON-
223 PM EDT MON AUG 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ADDISON
COUNTY...
AT 223 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SHOREHAM...
OR 13 MILES NORTHWEST OF BRANDON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRISTOL...ADDISON...FERRISBURGH...NEW HAVEN...LINCOLN...SHOREHAM...
BRIDPORT...CORNWALL...WEYBRIDGE...WHITING...FERRISBURG...WALTHAM...
EAST MIDDLEBURY...EAST SHOREHAM...WEST LINCOLN...LEONARD BAY...LAPHAM
BAY...WEST BRIDPORT...STONY COVE AND BROOKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4387 7338 4391 7340 4394 7341 4424 7329
4412 7296 4381 7325
TIME...MOT...LOC 1823Z 204DEG 27KT 4391 7330
IRLSpecial weather statement, Aug 3, 2:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT MON AUG 3 2015
VTZ003-031900-
ORLEANS-
234 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORLEANS COUNTY...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTFIELD...OR 26
MILES WEST OF ISLAND POND...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...COVENTRY...LOWELL...HOLLAND...DERBY CENTER...WESTFIELD...JAY
IN FRANKLIN COUNTY...NEWPORT CENTER...DERBY LINE...NORTH TROY...
HOLBROOK BAY...BEEBE PLAIN...COVE ISLAND...BLACK ISLAND...BEEBE
PLAINS...NORTH DERBY...SOUTH BAY IN ORLEANS COUNTY...BELL ISLAND...
DERBY BAY AND HORSENECK ISLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4476 7240 4486 7254 4491 7254 4501 7241
4501 7191
TIME...MOT...LOC 1834Z 229DEG 34KT 4488 7241
IRLSpecial weather statement, Aug 3, 2:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 259 PM EDT MON AUG 3 2015 VTZ006-008-017-031945- WASHINGTON-LAMOILLE-EASTERN CHITTENDEN- 259 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...EAST CENTRAL CHITTENDEN AND NORTHERN WASHINGTON COUNTIES... AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOLTON...OR 11 MILES NORTHWEST OF MONTPELIER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STOWE...MIDDLESEX...MORETOWN...BOLTON...WORCESTER...WOODBURY... ELMORE...WATERBURY CENTER...MOSCOW...SOUTH WOODBURY...NORTH MORETOWN...PUTNAMVILLE...MAPLE CORNER...NORTH CALAIS...NORTH DUXBURY...LITTLE RIVER STATE PARK...KENTS CORNERS AND MOUNT WORCESTER. LAT...LON 4424 7276 4434 7296 4455 7275 4443 7233 TIME...MOT...LOC 1859Z 217DEG 21KT 4434 7278 IRL
Special weather statement, Aug 3, 3:03 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 303 PM EDT MON AUG 3 2015 VTZ008-017-018-031945- EASTERN ADDISON-WASHINGTON-EASTERN CHITTENDEN- 303 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON AND NORTHEASTERN ADDISON COUNTIES... AT 303 PM EDT...A STRONG THUNDERSTORM WAS OVER WARREN...OR 9 MILES EAST OF BRISTOL...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTPELIER...BERLIN...EAST MONTPELIER...MIDDLESEX...WAITSFIELD... WARREN...MORETOWN...FAYSTON...LINCOLN...ROXBURY...E F KNAPP STATE AIRPORT...ALPINE VILLAGE...MONTPELIER JUNCTION...WEST LINCOLN...NORTH MORETOWN...CAMELS HUMP STATE PARK...NORTHFIELD FALLS...IRASVILLE... WEST BERLIN AND SOUTH DUXBURY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4401 7283 4411 7305 4438 7282 4426 7244 TIME...MOT...LOC 1903Z 217DEG 31KT 4411 7288 IRL
Special weather statement, Aug 3, 3:14 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 314 PM EDT MON AUG 3 2015 VTZ003-006-016-031945- EASTERN FRANKLIN-LAMOILLE-ORLEANS- 314 PM EDT MON AUG 3 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAMOILLE... NORTHWESTERN ORLEANS AND NORTHEASTERN FRANKLIN COUNTIES... AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTGOMERY CENTER...OR 32 MILES NORTHEAST OF COLCHESTER...MOVING NORTHEAST AT 70 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TROY...EDEN...MONTGOMERY...LOWELL...WESTFIELD...BELVIDERE CENTER... MONTGOMERY CENTER...EDEN MILLS...WEST HILL AND SOUTH NEWPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4467 7255 4476 7278 4501 7257 4486 7227 TIME...MOT...LOC 1914Z 214DEG 61KT 4479 7258 IRL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:05 PM EDT | Special Weather Statement | BTV | Chittenden | 25 min |
| Aug 3, 2:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 45 min |
| Aug 3, 2:21 PM EDT | Special Weather Statement | BTV | Orange | 24 min |
| Aug 3, 2:23 PM EDT | Special Weather Statement | BTV | Addison | 52 min |
| Aug 3, 2:34 PM EDT | Special Weather Statement | BTV | Orleans | 26 min |
| Aug 3, 2:36 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 28 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans, Washington | 21 min |
| Aug 3, 2:56 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 34 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | BTV | Washington | 46 min |
| Aug 3, 3:03 PM EDT | Special Weather Statement | BTV | Washington | 42 min |
| Aug 3, 3:14 PM EDT | Special Weather Statement | BTV | Orleans | 31 min |
| Aug 3, 3:24 PM EDT | Special Weather Statement | BTV | Caledonia | 51 min |
| Aug 3, 3:32 PM EDT | Areal Flood Advisory | BTV | Caledonia, Lamoille, Washington | 3 hr |
| Aug 3, 3:45 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orleans | 19 min |
| Aug 3, 3:48 PM EDT | Special Weather Statement | BTV | Addison | 42 min |
| Aug 3, 3:55 PM EDT | Special Weather Statement | BTV | Franklin | 35 min |
| Aug 3, 4:03 PM EDT | Special Weather Statement | BTV | Essex | 42 min |
| Aug 3, 4:31 PM EDT | Special Weather Statement | BTV | Orleans | 14 min |
| Aug 3, 4:35 PM EDT | Special Weather Statement | BTV | Windsor | 55 min |
| Aug 3, 4:47 PM EDT | Special Weather Statement | BTV | Essex | 28 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | BTV | Orange | 49 min |
| Aug 3, 7:01 PM EDT | Special Weather Statement | BTV | Caledonia | 44 min |
| Aug 3, 7:14 PM EDT | Special Weather Statement | BTV | Rutland | 46 min |
| Aug 3, 7:57 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 63 min |
Nearby
Flash Flood Warnings in Vermont, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.